New Jersey, 2006

Damaging Wind in New Jersey, June 19, 2006

June 19, 2006 · NWS PHI · 1 event in 1 county or zone

A severe thunderstorm, which rumbled across parts of Warren County, New Jersey during the early evening of June 19th, downed trees and power lines near the town of Alpha at 5:38 PM EDT.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A severe thunderstorm, which rumbled across parts of Warren County, New Jersey during the early evening of June 19th, downed trees and power lines near the town of Alpha at 5:38 PM EDT.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 19, 3:14 PM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 19, 3:14 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
414 PM EDT MON JUN 19 2006

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
DECENT CAPES INTO THE WRN PORTION OF OUR FA LATE THIS AFTN, MORE
IN LINE WITH WHAT THE ETA HAD THAN THE GFS. THERE IS SPEED AND
SOME DIRECTIONAL SHEAR UP TO ABOUT H7, THEN NOT A LOT OF SHEAR
ABOVE THAT. THE APPROACHING MID LEVEL TROF PROVIDES A MODICUM OF
DIFLUENCE, AND THE H2 JET, A REFLECTION OF WHICH SHOWS UP NICELY
ON WATER VAPOR IMAGERY, DOES SUPPLY A RIGHT REAR QUAD AREA OF
SUPPORT TO THE NWRN ZONES EARLY, AND THEN THAT SUPPORT MOVES
FURTHER SE WHEN THE CAPES RELAX LATER TONIGHT. THE H8 DWPTS ARE
EASILY ABOVE 10 DEG C. WE STILL HAVE SOME DECENT SEPARATION
BETWEEN THE TEMP AND DWPT PROFILES AT LOWER LEVELS EARLY, AND NOT
MUCH SEPARATION ALOFT. ALL IN ALL, WE CONTINUE THE THEME OF THE
PREVIOUS FORECAST AND MAINTAIN MENTION OF GUSTY WINDS AND HEAVY
DOWNPOURS. FOR NOW, WE KEEP THE WORDING JUST BELOW SEVERE WORDING,
BUT ENHANCED.

WE BACKED OFF A LITTLE, BUT ONLY A LITTLE, ON THE POPS WITH THE
MID LEVEL TROF PASSAGE LATE TOMORROW. THE FORCING LOOKS FAIRLY
WEAK, ALTHOUGH SOME INSTABILITY CERTAINLY IS PROGGED. WE DID
CARVE OUT A POPLESS MORNING.

AFTER TOMORROW, WE KEPT THE POPS AOB 20 THROUGH WED NIGHT. THERE
ARE, POSSIBLY, WEAK IMPULSES RUNNING OVER THE TOP OF THE SERN
RIDGE DURING THAT TIME, BUT HEIGHTS IN GENERAL ARE ON THE RISE
THROUGH WED NIGHT.

WE STAYED ON THE WARM SIDE OF GUIDANCE THROUGH THE SHORT TERM
EARLY BECAUSE WE DONT EXPECT ANY SIG CHANGE IN AIR MASS AT LEAST
THROUGH THE FIRST TWO PERIODS. AFTER THAT, COOLING IS MODEST AND
FOCUSED MORE OVER THE NRN THAN SRN ZONES AS THE TEMP AND DWPT
CONTRASTS ACROSS THE SFC FRONT ARE NOT ALL THAT IMPRESSIVE.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
WE CONTINUE TO SEE DECENT CONTINUITY FROM RUN TO RUN AND FROM
MODEL TO MODEL IN THE LONG TERM, AND SO THE FORECAST HAS CHANGED
VERY LITTLE. WE STILL EXPECT A FRONT OR PREFRONTAL TROF TO BEGIN
TO APPROACH ON THU, THEN A FRONTAL BOUNDARY TO HANG NEARBY AND
THEN MOVE ACROSS THE AREA VERY SLOWLY FROM FRIDAY INTO MONDAY.
THE END OF THE WORK WEEK THROUGH THE WEEKEND STILL LOOK SOMEWHAT
UNSETTLED. ONE CHANGE WE MADE, WITH AN EXPECTED PREPONDERANCE OF
MOISTURE AND CLOUDINESS, WAS TO BRING THE TEMPS AND DWPTS A BIT
CLOSER TO EACH OTHER.

&&

.AVIATION...
PLENTY OF CI AROUND THE AREA TODAY. SOME HAZE CONTINUES THIS
AFTERNOON, ESPECIALLY IN PENNSYLVANIA AND CENTRAL/NORTHERN NEW
JERSEY. VISIBILITY IN THE HAZE GENERALLY 5 OR 6 MILES. THE
SHOWERS AND THUNDERSTORMS MOVING IN FROM THE WEST WILL MOVE ACROSS
OUR AREA LATE THIS AFTERNOON AND THIS EVENING. CONDITIONS IN THE
SHOWERS AND THUNDERSTORMS WILL DROP TO MVFR AND LOCALLY TO IFR/LIFR
FOR A BRIEF PERIOD. ONCE THE PRECIPITATION MOVES ACROSS AND WEAKENS,
SKY CONDITIONS WILL BECOME SCT TO BKN SC AND/OR AC. VISIBILITY
WILL BE VFR, BUT, IN AREAS THAT RECEIVE A SIGNIFICANT AMOUNT OF
RAIN FROM THE SHOWERS, COULD DROP TO MVFR LATER TONIGHT SINCE THE
LOW LEVEL AIR FLOW WILL BE QUITE WEAK. EXPECT SUNSHINE TO BURN
OFF THE FOG AND HAZE BY MID MORNING TUESDAY WITH SCT CU.

&&

.MARINE...
EXPECT THE SCA EVENT ON THE OCEAN TO BE MARGINAL, BUT WILL KEEP IT
UP THROUGH THE NIGHT. WINDS MAY GUST TO 25 KTS AT TIMES AND SEAS
MAY REACH AROUND 5 FT FOR A WHILE OVERNIGHT. CONDITIONS THEN QUIET
DOWN FOR A TIME. RIPPLES OF LOW PRESSURE TRY TO MOVE ACROSS TO OUR
NORTH, BUT FOR THE MOST PART, THE BERMUDA HIGH WILL BE DOMINATING
WEATHER INFLUENCE THROUGH THE WEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ452>455 UNTIL 6 AM TUESDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ450-451 UNTIL 11 AM TUESDAY.
&&

SHORT TERM...DELISI
LONG TERM...HPC/DELISI
AVIATION/MARINE...RPW
Hazardous weather outlook, Jun 19, 3:28 AM EST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
428 AM EDT MON JUN 19 2006

ANZ430-431-450>455-470-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-200830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
428 AM EDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING...SOME
OF WHICH MAY PRODUCE DAMAGING WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

AMC

In the hours before

Special weather statement, Jun 19, 1:37 PM EST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
237 PM EDT MON JUN 19 2006

MDZ008-PAZ054-055-060>062-067-192130-
CECIL-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-
INCLUDING THE CITIES OF...ELKTON...JIM THORPE...STROUDSBURG...
READING...ALLENTOWN...BETHLEHEM...EASTON...WEST CHESTER
237 PM EDT MON JUN 19 2006

...STRONG THUNDERSTORMS ON THE WAY...

A LINE OF STRONG THUNDERSTORMS IS HEADING OUR WAY THE REST OF
THIS AFTERNOON. GIVEN THE PRESENT MOTION THE LINE OF STORMS WILL
ARRIVE IN WESTERN BERKS COUNTY CLOSE TO 300 PM, WESTERN CARBON
COUNTY CLOSE TO 330 PM, WESTERN CHESTER, LEHIGH AND MONROE
COUNTIES CLOSE TO 4 PM AND WESTERN CECIL AND NORTHAMPTON COUNTIES
CLOSE TO 430 PM.

A COUPLE OF STORMS HAVE REQUIRED SEVERE THUNDERSTORM WARNINGS AND
THE AIR MASS OVER THE REGION IS SLIGHTLY MORE UNSTABLE THAN WHAT
IS CURRENTLY THE CASE IN THE SUSQUEHANNA VALLEY WHERE THE STORMS
WERE AT 230 PM.

GIVEN THE TIME OF THE DAY AT THE LEAST THIS LINE OF STORMS WILL
LIKELY PRODUCE WIND GUSTS TO 30 TO 40 MPH, FREQUENT LIGHTNING AND
LOCALLY HEAVY DOWNPOURS. IF YOU SEE THREATENING WEATHER OR IF A
WARNING IS ISSUED, PLEASE SEEK SHELTER IMMEDIATELY.

THERE ARE A COUPLE OF ISOLATED SHOWERS AND THUNDERSTORMS PRECEDING
THIS LINE AND THEY WILL MAINLY AFFECT BERKS COUNTY BEFORE THE LINE
ARRIVES.

TFG

The radar

The Philadelphia radar (KDIX), 103 km away, was scanning. The volume nearest the first event began at 21:39 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Warren

When
June 19, 4:38 PM EST
Where
Warren County, 2 mi W of Alpha
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.667, -75.183

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2006Every state in 2006This day in weather historyWarnings in New Jersey, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518300.